Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 20, 2014, 09:05:19 AM

Login with username, password and session length


Members
  • Total Members: 23730
  • Latest: lume
Stats
  • Total Posts: 642753
  • Total Topics: 48893
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 179
Total: 183

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Herbals and Supplements May Cause Liver Damage, Even Death  (Read 134 times)

0 Members and 1 Guest are viewing this topic.

Offline Miss Philicia

  • Member
  • Posts: 24,205
  • celebrity poster, faker & poser
Herbals and Supplements May Cause Liver Damage, Even Death
« on: October 12, 2014, 03:06:16 PM »
October 6, 2014

source

Herbals and dietary supplements (HDS) may be more dangerous to the liver than bodybuilding HDS or medications. Publishing their findings in Hepatology, researchers enrolled 839 people with hepatoxicity as a result of medications or HDS into a prospective trial between 2004 and 2013. The participants were drawn from eight referral centers of the Drug-Induced Liver Injury Network (DILIN).

“While many Americans believe supplements to be safe, government regulations require less safety evidence to market products than what is required for conventional pharmaceuticals,” lead author Victor Navarro, MD, from Philadelphia’s Einstein Medical Center, said in a press release. “With less stringent oversight for herbals and dietary supplements, there is greater potential for harmful consequences including life-threatening conditions.”

A total of 130 of the participants, or 15.5 percent, were determined to have suffered injury to the liver as a consequence of HDS. Out of that group, 45 had injury as a result of bodybuilding HDS and 85 as a result of non-bodybuilding HDS. The remaining 709 members of the study had liver injury as a result of taking medications.

The proportion of liver injuries caused by HDS rose from 7 percent to 20 percent during the study. However, according to Navarro, “Our study group is specific to DILIN centers, and therefore we cannot conclude that liver injury due to herbals and dietary supplements is on the rise in the U.S. Further population-based study of liver injury due to herbal products and dietary supplements is needed.”

While bodybuilding HDS led to a median 91 days of jaundice in young men, it did not cause any deaths or lead to liver transplants. The other HDS cases were mostly among middle-age women. Non-bodybuilding HDS led to death or transplantation in 13 percent of cases, compared with just 3 percent for medications.
"I’ve slept with enough men to know that I’m not gay"

Offline PozMx

  • Member
  • Posts: 29
Re: Herbals and Supplements May Cause Liver Damage, Even Death
« Reply #1 on: October 12, 2014, 09:19:40 PM »
Herbs can be toxic if they are taken the wrong way, dossage must be indicated before their use, some of them cause damage if taken as infusion they must be homeopathic.
Even brand supplements widely used as karnitin can damage your liver if used for long periods, the thing is these substances accelerate the liver and for some can be like running a car in 1st gear at 60 MPH sooner or later you'll break the engine.
You must always ask a doctor for potential risks specially if your liver is compromised for hepatitis even an A type.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.